Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 80, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Oct 26, 2016, 8:49 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2016, 8:49 PM CDT (01:49 UTC)
- Expired
- Oct 27, 2016, 10:00 AM CDT
- In force
- 13 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
535 WHUS73 KMKX 270149 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 849 PM CDT WED OCT 26 2016 ...GALE WARNING DOWNGRADED TO SMALL CRAFT ADVISORY... .WINDS AND WAVES WILL CONTINUE TO SLOWLY SUBSIDE OVERNIGHT AS LOW PRESSURE IN NORTHEAST ILLINOIS CONTINUES TO MOVE EAST TOWARD THE EASTERN GREAT LAKES. THE GALE WARNING HAS BEEN DOWNGRADED TO A SMALL CRAFT ADVISORY AS GUSTY WINDS AND HIGH WAVES WILL CONTINUE INTO EARLY THURSDAY MORNING. LMZ643>646-271000- /O.CAN.KMKX.GL.W.0014.000000T0000Z-161027T0300Z/ /O.NEW.KMKX.SC.Y.0080.161027T0149Z-161027T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 849 PM CDT WED OCT 26 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: EAST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL DIMINISH TO 10 TO 20 KNOTS OVERNIGHT. * WAVES: 6 TO 10 FEET DECREASING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX KAVINSKY
3 follow-up statements
160 WHUS73 KMKX 270818 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 318 AM CDT THU OCT 27 2016 ...SMALL CRAFT ADVISORY UNTIL 10 AM... .WAVES WILL CONTINUE TO DECREASE THIS MORNING AFTER THE STRONG WINDS THAT CONTINUED INTO LAST EVENING. BOTH WINDS AND WAVES ARE EXPECTED TO BE BELOW SMALL CRAFT ADVISORY LEVELS BY 10 AM...POSSIBLY SOONER. LMZ643>646-271500- /O.CON.KMKX.SC.Y.0080.000000T0000Z-161027T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 318 AM CDT THU OCT 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WINDS: NORTH WINDS 10 TO 20 KNOTS...GRADUALLY DIMINISHING. * WAVES: 3 TO 5 FEET DECREASING TO 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
523 WHUS73 KMKX 271411 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 911 AM CDT THU OCT 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM... .WAVES WILL CONTINUE TO DECREASE THIS MORNING AFTER THE STRONG WINDS THAT CONTINUED INTO LAST EVENING. BOTH WINDS AND WAVES ARE EXPECTED TO BE BELOW SMALL CRAFT ADVISORY LEVELS BY 10 AM... POSSIBLY SOONER. LMZ643>646-271515- /O.CON.KMKX.SC.Y.0080.000000T0000Z-161027T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 911 AM CDT THU OCT 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WINDS: NORTH WINDS 10 TO 20 KNOTS...GRADUALLY DIMINISHING. * WAVES: 2 TO 4 FEET DECREASING TO 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JTS WWW.WEATHER.GOV/MKX
677 WHUS73 KMKX 271458 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 958 AM CDT THU OCT 27 2016 ...NORTH WINDS DIMINISHING... .A RIDGE OF HIGH PRESSURE WILL BUILD ACROSS LAKE MICHIGAN LATER TODAY DIMINISHING THE WINDS. HOWEVER SOUTH WINDS WILL BE INCREASING FRIDAY AHEAD OF LOW PRESSURE MOVING ACROSS NORTHERN MINNESOTA. WINDS AND WAVES ARE AGAIN EXPECTED TO REACH SMALL CRAFT ADVISORY CRITERIA. LMZ643>646-271600- /O.EXP.KMKX.SC.Y.0080.000000T0000Z-161027T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 958 AM CDT THU OCT 27 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING. THE NORTH WINDS WILL CONTINUE TO DIMINISH TODAY. HOWEVER SOUTH WINDS WILL BE INCREASING FRIDAY AHEAD OF LOW PRESSURE MOVING ACROSS NORTHERN MINNESOTA. WINDS AND WAVES ARE AGAIN EXPECTED TO REACH SMALL CRAFT ADVISORY CRITERIA ON FRIDAY. $$ HENTZ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 26, 3:15 PM CDT, 5 hours 34 minutes earlier.
Area forecast discussion, Oct 26, 3:15 PM CDT, 5 hours 34 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 315 PM CDT WED OCT 26 2016 .SHORT TERM... .TONIGHT AND THURSDAY... Forecast confidence is medium. The main upper trough is taking its time moving across Upper Michigan today. The associated surface low will track across northern IL and IN through tonight. The system will finally exit the area after midnight. The back edge of the higher returns on radar is steadily tracking through southeast WI late this afternoon. While this is the end of heavy/moderate rain, persistent upward motion and low level moisture within the inverted surface trough overhead will lead to periods of drizzle and light rain through early evening. I think the radar is not quite picking up on the extent of the drizzle in southwest WI, but surface observations are indicating persistent low visibility. Winds will continue to diminish tonight as the surface low tracks across northern IL and IN overnight and the pressure gradient relaxes. Clouds will linger through the day Thursday due to cyclonic flow aloft and shallow low level moisture. This will keep temperatures on the cooler side once again with highs around 50. Winds will be much lighter out of the northwest. Most of southern WI received 1.5 to 2.5 inches of rain over the past 24 hours. Rivers will rise over the next day or two, with a few sites expected to reach bankfull levels or minor flood stage. .THURSDAY night and friday...Forecast Confidence Is High. The mid/upper level shortwave exits the eastern Great lakes Thursday evening as a weak ridge builds into the upper Mississippi Valley. The ridge quickly flattens as a strong 115 knot 250 mb jet max moves across the northern plains Friday. Weak upper level divergence Friday with mainly weak 700 mb upward motion Thursday night and Friday. A band of high 700 mb RH moves across southern Wisconsin Thursday Night with drying Friday. However 850 mb RH increases Friday afternoon, especially late. Moderate 850/700 mb Warm air advection develops across the region Thursday Night into Friday, as low pressure passes eastward across the U.S./Canadian border to just north of Lake Superior. A tight pressure gradient develops Friday in the area bringing gusty south to southwest winds with warmer temperatures. .Friday night and Saturday...Forecast Confidence Is High. The upper level flow remains zonal as a 120 knot jet max moves across the Upper great Lakes. Weak upper level divergence and upward 700 mb motion occurs mainly early Friday night and then weakens. 850 mb moisture dries Friday night with some increase from the north Saturday with northeast areas possibly getting into the cold advection stratocumulus shield. A cold front then passes eastward through the area Friday night. The NAM produces some very light QPF Friday evening but the GFS and ECMWF are dry. The GFS and ECMWF also spreads some light rain into portions of southern Wisconsin Saturday afternoon. .LONG TERM... .SATURDAY night and Sunday...Forecast Confidence Is High. Both the GFS and ECMWF bring a very weak shortwave across Wisconsin Saturday night and into Sunday morning. High pressure builds into the Upper Mississippi Valley, but both the GFS and ECMWF spread some rain across southern Wisconsin in the stronger baroclinic zone. .Sunday THROUGH TUESDAY...Forecast Confidence Is Medium. ECMWF/GFS are in decent agreement. A weak mid/upper level ridge moves across Sunday night with a shortwave moving across Wisconsin and lake Superior monday night. Surface high pressure moves across the Great Lakes Sunday with a brisk south flow Monday ahead of Low pressure over the Northern Plains. The ECMWF is a little slower. .Monday Night and Tuesday...Forecast Confidence Is Medium. The shortwave moves into southeast Canada Tuesday. Cold air advection dominates behind a cold front. .Wednesday...Forecast Confidence Is Medium. A weak mid/upper level ridge moves across Wisconsin Tuesday night with an approaching shortwave moving across the northern plains. Surface high pressure moves across Wisconsin and the Great Lakes. && .AVIATION/00Z TAFS/... xpect IFR ceilings and visibilities in the 1.5 to 3 mile range with periods of light rain and drizzle through early evening as low pressure tracks across northern IL. All the rain/drizzle should end by sunrise Thursday. But, cigs will likely remain IFR through about 12z Thursday, then gradually lift thereafter. We might not reach VFR levels until mid Thursday afternoon. Strong east winds will diminish quickly this evening. Winds will shift around to the northwest on Thursday but remain light. && .MARINE... East gale force winds will persist through late afternoon. This is in response to an intense low pressure system tracking across northern Illinois, to northern Indiana by later tonight. The winds will diminish overnight with lighter northerly winds expected on Thursday. Low pressure tracking by to the north of the area on Friday will generate gusty southerly winds that will likely result in small craft advisory conditions for Friday into Friday night. && .MKX Watches/Warnings/Advisories... WI...None. LM...GALE WARNING until 10 PM CDT this evening for LMZ643>646. && TONIGHT/Thursday AND AVIATION/MARINE...MRC Thursday NIGHT THROUGH Wednesday...Hentz
Hazardous weather outlook, Oct 26, 6:43 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 643 PM CDT WED OCT 26 2016 WIZ046-047-051-052-056>060-062>072-272345- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 643 PM CDT WED OCT 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THE RECENT HEAVY RAIN WILL CAUSE RISES IN AREA RIVERS...LIKELY SENDING MANY ABOVE BANKFULL STATE WITH A FEW POSSIBLY REACHING MINOR FLOOD. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. LMZ643>646-272345- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 643 PM CDT WED OCT 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT THROUGH EARLY EVENING WITH STRONG EAST GALES AHEAD OF LOW PRESSURE MOVING ACROSS NORTHERN INDIANA. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR THE REST OF THE NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY SOUTH WINDS WILL LIKELY REACH SMALL CRAFT ADVISORY LEVELS FRIDAY INTO FRIDAY NIGHT AND AGAIN MONDAY. WWW.WEATHER.GOV/MKX MBK
In the hours before
Local storm report, Oct 26, 5:23 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
523 PM CDT WED OCT 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HEAVY RAIN 1 SSW SUN PRAIRIE 43.17N 89.24W
10/26/2016 M2.50 INCH DANE WI MESONET
MESONET STATION 1 SSW SUN PRAIRIE /E4463/.
0510 PM HEAVY RAIN 1 NE SUN PRAIRIE 43.19N 89.22W
10/26/2016 M2.46 INCH DANE WI MESONET
MESONET STATION SUN PRAIRIE /D1880/.
0511 PM HEAVY RAIN LODI 43.32N 89.54W
10/26/2016 M2.41 INCH COLUMBIA WI MESONET
MESONET STATION LODI /D7566/.
0511 PM HEAVY RAIN 4 N DODGEVILLE 43.02N 90.14W
10/26/2016 M2.39 INCH IOWA WI MESONET
MESONET STATION 4 N DODGEVILLE /DLEW3/.
0700 AM HEAVY RAIN 4 SSW DANE 43.20N 89.55W
10/26/2016 M2.35 INCH DANE WI CO-OP OBSERVER
CO-OP OBSERVER STATION WAUNAKEE 5 W /WNEW3/.
0514 PM HEAVY RAIN 1 SSE BEAVER DAM 43.45N 88.83W
10/26/2016 M2.31 INCH DODGE WI MESONET
MESONET STATION BEAVER DAM /C8065/.
0800 AM HEAVY RAIN 1 S REEDSBURG 43.52N 90.00W
10/26/2016 M2.30 INCH SAUK WI CO-OP OBSERVER
CO-OP OBSERVER STATION REEDSBURG /RBGW3/.
0700 AM HEAVY RAIN 1 SSE BARNEVELD 43.00N 89.89W
10/26/2016 M2.30 INCH IOWA WI CO-OP OBSERVER
CO-OP OBSERVER STATION BARNEVELD 1 S
/BLDW3/.
0700 AM HEAVY RAIN 4 SSW SHOREWOOD HILLS 43.03N 89.48W
10/26/2016 M2.26 INCH DANE WI COCORAHS
COCORAHS STATION 3 SW SHOREWOOD HILLS
/WI-DA-3/.
0805 AM HEAVY RAIN 1 SW WINDSOR 43.21N 89.35W
10/26/2016 M2.25 INCH DANE WI CO-OP OBSERVER
CO-OP OBSERVER STATION USGS-YAHARA RIVER
/WDRW3/.
0256 AM HEAVY RAIN 6 WNW SPRING GREEN 43.21N 90.19W
10/26/2016 M2.25 INCH SAUK WI ASOS
ASOS STATION LONE ROCK-AIRPORT /LNR/.
0513 PM HEAVY RAIN 1 E LAKE WISCONSIN 43.38N 89.55W
10/26/2016 M2.24 INCH COLUMBIA WI MESONET
MESONET STATION 1 E LAKE WISCONSIN /E0200/.
0512 PM HEAVY RAIN 3 S EDGERTON 42.79N 89.07W
10/26/2016 M2.23 INCH ROCK WI MESONET
MESONET STATION 3 S EDGERTON /E5754/.
0730 AM HEAVY RAIN 3 N MAPLE BLUFF 43.16N 89.37W
10/26/2016 M2.21 INCH DANE WI COCORAHS
COCORAHS STATION 3 N MAPLE BLUFF /WI-DA-35/.
&&
NWS MILWAUKEE/SULLIVAN WI
IRIS SYSTEMLocal storm report, Oct 26, 5:30 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
530 PM CDT WED OCT 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN GENOA CITY 42.50N 88.32W
10/26/2016 M2.50 INCH WALWORTH WI TRAINED SPOTTER
TOTAL FROM 2 AM THROUGH 4 PM. RELAYED VIA
SOCIAL MEDIA. .
&&
SPMThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:24 PM CDT | Gale Warning | MKX | 12 hr | |
| Oct 27, 3:24 PM CDT | Small Craft Advisory | MKX | 40 hr |
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.